Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 16, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 5, 2009, 5:43 AM EST. It took effect at Feb 6, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2009, 5:43 AM EST (10:43 UTC)
- In effect from
- Feb 6, 2009, 12:00 PM EST
- Expired
- Feb 6, 2009, 6:19 PM EST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 051052 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 443 AM CST THU FEB 5 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM LATE THIS MORNING THROUGH THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE AND ALL OF SOUTHWESTERN ALABAMA DUE TO A LONG PERIOD OF LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING IS NOW IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... .A VERY DRY ARCTIC AIRMASS WILL CONTINUE ACROSS THE REGION TODAY WITH AFTERNOON RELATIVE HUMIDITIES FALLING INTO THE TEENS AND LOW 20S. MOISTURE LEVELS WILL GRADUALLY INCREASE ON FRIDAY BUT RELATIVE HUMIDITIES ARE AGAIN EXPECTED TO FALL BELOW CRITICAL LEVELS ACROSS THE WESTERN FLORIDA PANHANDLE. FLZ001>006-060245- /O.NEW.KMOB.FW.W.0016.090206T1700Z-090207T0000Z/ /O.CON.KMOB.FW.W.0015.090205T1500Z-090206T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 443 AM CST THU FEB 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ ALZ051>064-060000- /O.EXT.KMOB.FW.W.0015.090205T1500Z-090206T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 443 AM CST THU FEB 5 2009 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS84 KMOB 052047 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 247 PM CST THU FEB 5 2009 ...A RED FLAG WARNING REMAINS IN EFFECT THE REST OF THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE AND SOUTHWESTERN ALABAMA DUE TO A LONG PERIOD OF LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE AND SOUTHWESTERN ALABAMA FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... .VERY DRY ARCTIC AIR WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AS AFTERNOON HUMIDITY RISES FROM THE TEENS AND LOW 20S TO OUTSIDE CRITERIA AROUND SUNSET. HUMIDITY WILL DECREASE DURING THE DAY FRIDAY EXCEEDING CRITERIA OVER THE WESTERN FLORIDA PANHANDLE. FLZ001>006-061300- /O.CON.KMOB.FW.W.0015.000000T0000Z-090206T0000Z/ /O.CON.KMOB.FW.W.0016.090206T1700Z-090207T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 247 PM CST THU FEB 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON DUE TO LOW HUMIDITY FOR THE WESTERN FLORIDA PANHANDLE... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY DUE TO LOW HUMIDITY FOR THE WESTERN FLORIDA PANHANDLE ... THE NATIONAL WEATHER SERVICE IN MOBILE HAS A RED FLAG WARNING REMAINING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL BRING A RISK OF RAPID FIRE GROWTH. $$ ALZ051>064-060000- /O.CON.KMOB.FW.W.0015.000000T0000Z-090206T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 247 PM CST THU FEB 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR SOUTHWESTERN ALABAMA DUE TO A LONG PERIOD OF LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING THAT REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR SOUTHWESTERN ALABAMA DUE TO A LONG PERIOD OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL BRING A RISK OF RAPID FIRE GROWTH. $$
000 WWUS84 KMOB 061203 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 603 AM CST FRI FEB 6 2009 ...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG PERIOD OF LOW RELATIVE HUMIDITY... .A DRY AIRMASS CONTINUES ACROSS THE AREA TODAY WITH RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS LATE THIS MORNING THROUGH THE AFTERNOON. FLZ001>006-070000- /O.CON.KMOB.FW.W.0016.090206T1700Z-090207T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 603 AM CST FRI FEB 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL BRING A RISK OF RAPID FIRE GROWTH. $$
000 WWUS84 KMOB 062319 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 519 PM CST FRI FEB 6 2009 ...RED FLAG WARNING IS CANCELLED... .WITH HIGH PRESSURE TO THE EAST OF THE REGION...HUMIDITY HAS RISEN TO ABOVE CRITICAL LEVELS. FLZ001>006-070030- /O.CAN.KMOB.FW.W.0016.000000T0000Z-090207T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 519 PM CST FRI FEB 6 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG WARNING. HUMIDITY HAS RISEN TO ABOVE 50 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 4, 8:20 PM EST, 9 hours 23 minutes earlier.
Area forecast discussion, Feb 4, 8:20 PM EST, 9 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CST WED FEB 4 2009
.UPDATE...THE AXIS OF A STRONG ARCTIC RIDGE OF HIGH PRESSURE WAS
SLIPPING SOUTHEAST INTO THE LOWER MISSISSIPPI RIVER VALLEY. AS A
RESULT...WINDS WERE DECREASING AND SEAS HAVE SHOWN A SUBSIDING TREND.
CONSIDERING THIS...FORECASTERS HAVE CANCELLED THE SMALL CRAFT
ADVISORY AS LATEST BUOY AND OTHER MARINE SURFACE DATA PLATFORMS SHOW
NORTH TO NORTHWEST WINDS RANGING FROM 10 TO 15 KNOTS...WITH
OCCASIONALLY HIGHER GUSTS JUST BELOW 20 KNOTS...ALL BELOW CRITERIA.
SEAS WERE AROUND 2 FEET NEAR SHORE TO AROUND 4 FEET WELL OFFSHORE.
/10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 22 53 29 66 / 00 00 00 05
PENSACOLA 22 52 30 63 / 00 00 00 05
DESTIN 25 51 32 59 / 00 00 00 05
EVERGREEN 18 51 18 64 / 00 00 00 05
WAYNESBORO 20 53 27 66 / 00 00 00 05
CAMDEN 20 51 23 64 / 00 00 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM 11 PM WEDNESDAY TO 9 AM THURSDAY FOR
THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
RED FLAG WARNING FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
HARD FREEZE WATCH FROM 10 PM THURSDAY TO 7 AM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FIRE WEATHER WATCH FROM 1 PM FRIDAY TO 4 PM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 9 AM FRIDAY TO 1 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM 4 PM FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
HARD FREEZE WARNING FROM 11 PM WEDNESDAY TO 9 AM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
HARD FREEZE WATCH FROM 10 PM THURSDAY TO 7 AM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...HARD FREEZE WARNING FROM 11 PM WEDNESDAY TO 9 AM THURSDAY FOR
THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
HARD FREEZE WATCH FROM 10 PM THURSDAY TO 7 AM FRIDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...NONE.
&&Hazardous weather outlook, Feb 4, 8:30 PM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 730 PM CST WED FEB 4 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-060100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 730 PM CST WED FEB 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY A HARD FREEZE EXPECTED OVERNIGHT. LOWS WILL RANGE FROM UPPER TEENS NORTH OF INTERSTATE 10...TO THE LOWER 20S ALONG AND SOUTH OF INTERSTATE 10 TO THE MID 20S CLOSER TO THE BEACHES. DRY CONDITIONS WILL INCREASE THE RISK OF WILDFIRE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A HARD FREEZE WATCH IS IN EFFECT THURSDAY NIGHT INTO FRIDAY MORNING. OVERNIGHT LOWS WILL RANGE FROM LOWER 20S NORTH OF INTERSTATE 10...TO THE MID 20S ALONG AND SOUTH OF INTERSTATE 10 TO THE UPPER 20S ALONG THE COASTLINE. ALTHOUGH HUMIDITY IS FORECAST TO MODERATE...HUMIDITY COULD STILL BE CRITICAL FOR A RISK OF WILDFIRE FRIDAY AFTERNOON. LATE SUNDAY AND MONDAY...ONSHORE FLOW IS FORECAST TO INCREASE AND SEAS WILL BUILD...BRINGING INCREASED HAZARDS FOR MARINERS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER WILL NOT BE REQUIRED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:16 AM EST | Hard Freeze Warning | MOB | 27 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.